Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

187 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the systems of elevated BP & its effects ?

What are the systems of elevated BP ? Would it effect your arms and legs ?
Tue, 15 Dec 2009
Report Abuse
  User's Response
's  Response
Check out this website on hypertension ( high blood pressure). www.nlm.nih.gov/medlineplus/highbloodpressure.html
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I recently experienced an elevated blood pressure of 198/103 while in the dentist s chair awaiting two surgical extractions. The dentist would not start , understandably so. Thereafter I went to see my primary care doctor, whose nurse practitioner gave me a Clonidine pill and a prescription for it. I was previously taking 100mg of Losartan. once a day without side effects. She has me taking Clonidine twice a day. W hile my blood pressure has significantly lowered, I do not like the effect of this medication, especially taking it twice a day. I feel the Circumstances elevated my pressure. This all occurred on Wednesday. I am going back yo see her today at 2pm. I also take a natural supplement called Michael s Blood Pressure factors, which contains Calcium, Magnesium and Hawthorn Berry. I have also looked into a high blood pressure diet, since I believe nutrition plays a huge part in our well-being. I also regularly walk twice a day. What are your thoughts? Damaris Thomas

doctor1 MD

Hi, I am 23 years of age and was told 6 years ago after a routine appointment at the GP s that i had a raised systolic blood pressure. I had nothing done about it at that point. 2 years ago i went back to the GP again for an appointment regarding something else and they found my blood pressure had raised a lot to around 140-160/85-105. I had tests and scans to check my kidneys and heart as well as seeing a cardiologist and these all came back as borderline for treatment and she would see me again within a year. This was 2 years ago and i hadn t been to see the cardiologist as they haven t sent for me! So a few weeks ago i went back to the GP to see if they could chase it up - which they have and i have an appointment for the end of this month - however my GP has given me some medication called Almodipine and told me to start that at 2.5 mg for a few days then up it to 5 mg. I however think my high readings are just because i am having my blood pressure taken, even at home it is elevated but not as much as at the surgery. My issue is that 1) I am only 23 and do i want to be taking medication for life that i actually may not need because it is just high when taken? 2) What if i do take it and i don t need it because it isn t actually high? 3) Why give me it now when i am seeing a cardiologist in 3 weeks? Also i wanted to know how long it takes the medication to cause an effect? Is it the build up or on that day of taking the tablet it will work? Here are some of the home readings i have been getting iver the past few days - Also there is such a variation in readingS, why could this be? Day 1 - 7.30 p.m - 136/103 8 p.m - 139/92 Day 2 - 7.30 a.m - 139/93 12.15 p.m - 148/100 1 p.m - 152/82 8.55 p.m - 139/97 9.35 p.m - 132/85 Day 3 - 8 a.m - 136/88 8.20 a.m - 122/89 2 p.m - 134/77 3.30 p.m - 142/78 4.30 p.m - 139/85 As you can see it seems to have lowered towards day 3 but it ranges so much! The diastolic pressure seems to be more or less always elevated - Does the almodipine medication i have effect both numbers? I do understand that it is a calcium channel blocker which works by relaxing the arteries so lowering BP. I hope you can help ease my mind slightly! Thankyou!

doctor1 MD

my blood pressure has been up for the last couple of weeks, but over the past week in the 160 s and 170 s with bottom number climbing from the 80 s to 93. taking 160 mg of valsarten and a doctor from our clinic added Amlodipine Besylate 2.5mg. Just took again 171/93. Back of neck sore and feeling anxious..I had my second IVIG appt. last Tuesday. I have CLL...Could these be a side effects?